Alert archive / Tennessee / River Flood Warnings in 2018
River Flood Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 16, 2018, 7:24 AM CDT for Madison County, Tennessee. It took effect at Jul 16, 2018, 9:35 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 7:24 AM CDT (12:24 UTC)
- In effect from
- Jul 16, 2018, 9:35 AM CDT
- Expired
- Jul 16, 2018, 9:56 PM CDT
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison County, TN
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River at Jackson (JKNT1).
- Action stage
- 32 ft
- Minor stage
- 34 ft
- Moderate stage
- 37.5 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
962 WGUS44 KMEG 161224 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Memphis TN 724 AM CDT Mon Jul 16 2018 The National Weather Service has issued a Flood Warning for the S.F. Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued this evening or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-171225- /O.NEW.KMEG.FL.W.0113.180716T1435Z-180718T0036Z/ /JKNT1.1.ER.180716T1435Z.180717T0000Z.180717T1836Z.NO/ 724 AM CDT Mon Jul 16 2018 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Forked Deer River at Jackson * from Monday July 16 until Tuesday July 17. * At 07 AM Monday the stage was...32.8 feet. * Minor flooding is forecast. * Maximum forecast stage of 36.5 feet on Monday July 16. * Flood stage is 34.0 feet. * Forecast to rise above flood stage on Monday July 16 and continue to rise to near 36.5 feet by Monday July 16. The river will fall below flood stage by Tuesday July 17. At 37.0 feet, Riverside Drive between Jackson and Bemis is closed.. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$ ZDM
2 follow-up statements
133 WGUS84 KMEG 161931 FLSMEG Flood Statement National Weather Service Memphis TN 231 PM CDT Mon Jul 16 2018 The Flood Warning continues for the S.F. Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued tomorrow or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-171930- /O.EXT.KMEG.FL.W.0113.000000T0000Z-180717T2300Z/ /JKNT1.1.ER.180716T2313Z.180717T0600Z.180717T1700Z.NO/ 231 PM CDT Mon Jul 16 2018 The Flood Warning continues for the S.F. Forked Deer River at Jackson * from Monday July 16 until Tuesday July 17. * At 02 PM Monday the stage was 32.9 feet. * Minor flooding is forecast. * Maximum forecast stage of 35.5 feet on Tuesday July 17. * Flood stage is 34.0 feet. * Forecast to rise above flood stage by Monday July 16 and continue to rise to near 35.5 feet by Tuesday July 17. The river will fall below flood stage by late Tuesday July 17. * At 36.0 feet...Businesses in low lying areas near the river are flooding. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$ WLC
118 WGUS84 KMEG 170256 FLSMEG Flood Statement National Weather Service Memphis TN 956 PM CDT Mon Jul 16 2018 The Flood Warning continues for the S.F. Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued when conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-170326- /O.CAN.KMEG.FL.W.0113.000000T0000Z-180717T2300Z/ /JKNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 956 PM CDT Mon Jul 16 2018 Forecast information for S.F. Forked Deer River at Jackson * At 09 PM Monday the stage was 32.8 feet. * No flooding is currently forecast. * Flood stage is 34.0 feet. * Forecast...The river has crested and will continue falling. * At 36.0 feet...Businesses in low lying areas near the river are flooding. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$ WLC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 16, 6:49 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 16, 6:49 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Memphis TN 649 AM CDT Mon Jul 16 2018 .UPDATE... Updated to include 12Z aviation discussion below. && .PREV DISCUSSION... /issued 349 AM CDT Mon Jul 16 2018/ DISCUSSION... A cluster of thunderstorms has developed over West Tennessee over the last hour or so...likely along an outflow boundary from convection earlier in the day. See no reason why these should dissipate before sunrise...but they will likely shift into middle Tennessee over the next few hours. Temperatures this morning are running a few degrees cooler than they were at this time last night. Most of the Midsouth is in the Middle 70s. Morning lows will be mostly in the low 70s. Cooler temperatures...ongoing and anticipated rainfall, and abundant cloud cover should all help to keep temperatures below Heat Advisory criteria today. However, dew points remain elevated in the middle 70s, so even a brief period of clear skies will likely result in a surge of heat indices well into the triple digits. It looks like we are beginning a bit of a pattern change across the Midsouth. The surface high pressure and ridge aloft that has dominated our weather pattern for the last week or so is being replaced with northwest flow. As a result, we should see a few days of enhanced pops and slightly cooler temperatures. Widespread organized severe thunderstorms are not expected...however this time of year any thunderstorms are capable of any likely to produce frequent lightning and locally strong wind gusts. We also have to keep an eye to our Northwest in anticipation of an MCS moving into the area. Highs today and tomorrow will likely be in the low 90s...but we may manage to stay out of the 90s during the middle part of the work week as a trough deepens over the East Coast. Guidance has been consistent for the past couple of runs that a significant trough will develop over the Eastern US late in the work week. The GFS is more robust with this scenario. Will lean toward the cooler side of guidance Friday into next weekend. Expect near to slightly below normal temperatures. We may see some rain Friday...but overall next weekend looks dry. 30 && AVIATION... /12z TAFs/ Ongoing convection just to the south of KMKL will shift southeastward over the next couple of hours. It may affect TUP in the short term, but confidence remains low at this time. VLIFR conds at TUP will improve to VFR by 16/15Z as low ceilings lift. Scattered storms are anticipated to develop by early afternoon at the southern sites, MEM and TUP. Brief MVFR/IFR conds will be possible with any storms that may develop over either site. Winds at all sites will remain 5-7 kts from the west through much of the period, before shifting to the north near the end of the period as a cold front moves across the area. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 16, 3:58 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 358 AM CDT Mon Jul 16 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-171100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 358 AM CDT Mon Jul 16 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong thunderstorms will be possible today across all of the Midsouth. Damaging winds and heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to severe storms will be possible Tuesday as a cold front influences the region. Damaging winds and heavy rainfall will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 16, 5:26 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 AM CDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD JACKSON 35.63N 88.83W
07/16/2018 MADISON TN 911 CALL CENTER
A NUMBER OF ROADS ARE FLOODED IN AND AROUND DOWNTOWN
JACKSON. LABUTH AT LAWRENCE SWITCH AND HIGHWAY 45 BYPASS
AT AIRWAYS.
&&
AJCLocal storm report, Jul 16, 7:02 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 AM CDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD 1 SE MEDON 35.45N 88.85W
07/16/2018 MADISON TN BROADCAST MEDIA
WATER OVER BRIDGES ON LOWERY ROAD IN MEDON.
&&
AJCLocal storm report, Jul 16, 7:05 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
705 AM CDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD 1 SSE MEDON 35.45N 88.86W
07/16/2018 MADISON TN BROADCAST MEDIA
FIRE DEPARTMENT IS RESCUING 4 TO 5 PEOPLE OUT OF THEIR
HOMES ON SWINK ROAD DUE TO FLOODING.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:04 PM CDT | Areal Flood Advisory | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 116 min |
| Jul 15, 7:14 PM CDT | Special Weather Statement | MEG | Shelby | 46 min |
| Jul 15, 7:32 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 28 min |
| Jul 16, 4:12 AM CDT | Flash Flood Warning | MEG | Chester, Crockett, Gibson, Hardeman, Madison | 3 hr |
| Jul 16, 7:15 AM CDT | Areal Flood Warning | MEG | Chester, Hardeman, Madison | 3 hr |
| Jul 16, 1:43 PM CDT | Heat Advisory | MEG | Dyer, Lake, Lauderdale, Shelby, Tipton | 6 hr |
Nearby
River Flood Warnings in Tennessee, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.